Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Pueblo, CO

May 8, 2015Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2015, 5:05 PM MDT for Otero County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 5:05 PM MDT (23:05 UTC)
Expired
May 8, 2015, 5:30 PM MDT
In force
25 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Otero County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 2:00 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WUUS55 KPUB 082305
SVRPUB
COC089-082330-
/O.NEW.KPUB.SV.W.0035.150508T2305Z-150508T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OTERO COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 530 PM MDT

* AT 504 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF TIMPAS...OR 17 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...NORTH LA JUNTA...ROCKY FORD AND SWINK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3778 10388 3794 10400 3810 10365 3793 10350
TIME...MOT...LOC 2304Z 239DEG 23KT 3791 10386 

HAIL...1.75IN
WIND...<50MPH
 
$$

EP
1 follow-up statement
230 
WWUS55 KPUB 082323
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
523 PM MDT FRI MAY 8 2015

COC089-082330-
/O.CON.KPUB.SV.W.0035.000000T0000Z-150508T2330Z/
OTERO CO-
523 PM MDT FRI MAY 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR CENTRAL OTERO COUNTY...

AT 523 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
TIMPAS...OR 13 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 20 MPH.

HAZARD...TWO INCH HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD AND SWINK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3778 10388 3794 10400 3810 10365 3793 10350
TIME...MOT...LOC 2323Z 245DEG 17KT 3793 10378 

HAIL...2.00IN
WIND...<50MPH
 
$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:02 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 8, 4:02 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT FRI MAY 8 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015

CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE
SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS
CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING
CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF
2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS
PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS
GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER
SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH
AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE
HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO
PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY
ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK
TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING.

TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST
SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER
BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25
CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY
SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND
WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS
POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW
APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS
BY MORNING.

SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF
SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL
REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT
NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO
KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE
LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS
OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST
SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO
COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM
AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION
NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS
BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF
MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS)
WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN
SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO
SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW.
OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN
PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A
SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25
CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY
DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY
AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE
TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH
HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE
FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT
OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015

...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND...

SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW
WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY
EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN
NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT
NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE
PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER
MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER
TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR
MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE
FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN
INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING
AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH.
LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON
SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S.

MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL
GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO
SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE
SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP
ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL
OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE
OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE
OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX
TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY
WED.

THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE
REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE
PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE
REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN
NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 210 PM MDT FRI MAY 8 2015

AT KCOS...MVFR CONDITIONS THROUGH THE NIGHT WITH OCCASIONAL
-SHRA/-TSRA AND PERIODS OF IFR UNDER HEAVIER PRECIP LOW CLOUDS
CLEAR BRIEFLY BY LATE MORNING SAT AS STRONGER SOUTH WINDS
DEVELOP...BEFORE A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS
RETURNS INT THE AFTERNOON.

AT KPUB...EXPECT PATCHY MVFR MVFR CONDITIONS INTO THE EVENING AND
OVERNIGHT WITH STRONG CONVECTION AND PERIODS OF BRIEF IFR CLOSE
TO THE TERMINAL UNTIL AT LEAST 03Z. OVERNIGHT...STILL LOW THREAT
OF OCCASIONAL -SHRA/-TSRA WITH UNTIL 06Z-09THEN LOWER CLOUDS
SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS
DEVELOP.

AT KALS...VFR CONDITIONS EXPECTED THE NEXT 24 HRS LOW CHANCE OF
TSRA OVERNIGHT AND THROUGH THE DAY SAT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ058-060-061-082.

&&

SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...MOORE
Hazardous weather outlook, May 8, 12:09 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT FRI MAY 8 2015

COZ058>089-093>099-091815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS
EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST
CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES.
THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF
PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL
IN SIZE AND WIND GUSTS TO 70 MPH.

STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY
WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF
60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED
OUT.

OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY
RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW
WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE.

ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL
BE CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON
SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS.
SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE
SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE
POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON
SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO
COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL
INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP.

SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE
CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION
CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW
ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL
LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES
PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME
SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE.
NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION
SATURDAY NIGHT.

SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD
BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT
COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY
QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER
ELEVATIONS.

UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR
THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS.

10/88

In the hours before

Special weather statement, May 8, 3:04 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT FRI MAY 8 2015

COZ083-085-086-082130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
304 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO...
SOUTHWESTERN EL PASO AND EAST CENTRAL FREMONT COUNTIES UNTIL 330 PM
MDT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENROSE...OR 18 MILES NORTHWEST OF PUEBLO...
MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENROSE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3828 10497 3836 10510 3853 10490 3843 10475
TIME...MOT...LOC 2104Z 237DEG 11KT 3838 10493

EP
Local storm report, May 8, 3:24 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             8 SSE BLENDE            38.14N 104.46W
05/08/2015  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

KAM
Local storm report, May 8, 3:26 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     RAIN             8 NNE COLORADO SPRINGS  38.94N 104.77W
05/08/2015                   EL PASO            CO   AMATEUR RADIO

            1.10 INCHES IN 45 MIN

&&

KAM
Local storm report, May 8, 3:47 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             8 SSE BLENDE            38.14N 104.46W
05/08/2015  M1.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

KAM
Special weather statement, May 8, 3:58 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI MAY 8 2015

COZ084>086-082230-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
358 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 430 PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDWAY...OR 17 MILES NORTHWEST OF PUEBLO...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...HANOVER...PINON...MIDWAY AND PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3838 10479 3854 10491 3886 10430 3863 10413
TIME...MOT...LOC 2158Z 234DEG 20KT 3850 10476

LW
Special weather statement, May 8, 4:11 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT FRI MAY 8 2015

COZ085-086-082300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
411 PM MDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTH
CENTRAL EL PASO COUNTIES UNTIL 500 PM MDT...

AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDWAY...OR 20 MILES NORTH OF PUEBLO...
MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.  LARGE ACCUMULATIONS OF PEA SIZE HAIL ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY-WIDEFIELD...
MIDWAY AND HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3844 10478 3851 10488 3878 10469 3861 10443
TIME...MOT...LOC 2211Z 220DEG 15KT 3854 10474

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:04 PM MDTSpecial Weather StatementPUBHuerfano56 min
May 7, 6:28 PM MDTSpecial Weather StatementPUBPueblo62 min
May 7, 6:43 PM MDTSpecial Weather StatementPUBKiowa62 min
May 7, 7:10 PM MDTSevere Thunderstorm WarningPUBKiowa65 min
May 7, 7:21 PM MDTSpecial Weather StatementPUBHuerfano24 min
May 7, 7:46 PM MDTSpecial Weather StatementPUBHuerfano44 min
May 7, 8:15 PM MDTTornado WarningPUBHuerfano, Las Animas18 min
May 7, 9:08 PM MDTWinter Storm WatchPUBChaffee, El Paso, Lake, Saguache, Teller32 hr
May 7, 9:10 PM MDTSpecial Weather StatementPUBLas Animas65 min
May 7, 9:31 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero29 min
May 7, 10:24 PM MDTSpecial Weather StatementPUBProwers66 min
May 8, 12:27 AM MDTSpecial Weather StatementPUBBent33 min
May 8, 12:32 AM MDTSpecial Weather StatementPUBKiowa28 min
May 8, 12:55 AM MDTSpecial Weather StatementPUBBent35 min
May 8, 1:05 AM MDTSpecial Weather StatementPUBProwers25 min
May 8, 6:16 AM MDTSpecial Weather StatementPUBTeller29 min
May 8, 6:49 AM MDTSpecial Weather StatementPUBTeller26 min
May 8, 7:37 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 8, 8:55 AM MDTSpecial Weather StatementPUBEl Paso35 min
May 8, 9:29 AM MDTSpecial Weather StatementPUBEl Paso31 min
May 8, 10:12 AM MDTSpecial Weather StatementPUBEl Paso33 min
May 8, 12:50 PM MDTRiver Flood WarningPUBEl Paso18 hr
May 8, 12:50 PM MDTRiver Flood WarningPUBEl Paso, Otero6 days
May 8, 1:10 PM MDTSpecial Weather StatementPUBPueblo35 min
May 8, 1:54 PM MDTSevere Thunderstorm WarningPUBPueblo36 min
May 8, 1:58 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo32 min
May 8, 2:07 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas23 min
May 8, 2:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
May 8, 2:26 PM MDTSevere Thunderstorm WarningPUBPueblo34 min
May 8, 2:32 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo28 min
May 8, 2:43 PM MDTTornado WarningPUBPueblo32 min
May 8, 2:51 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas24 min
May 8, 2:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo31 min
May 8, 3:04 PM MDTSpecial Weather StatementPUBFremont26 min
May 8, 3:12 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo33 min
May 8, 3:13 PM MDTSevere Thunderstorm WarningPUBPueblo32 min
May 8, 3:40 PM MDTSevere Thunderstorm WarningPUBPueblo35 min
May 8, 3:42 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo33 min
May 8, 3:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
May 8, 4:11 PM MDTSpecial Weather StatementPUBEl Paso49 min
May 8, 4:11 PM MDTSevere Thunderstorm WarningPUBPueblo34 min
May 8, 4:12 PM MDTTornado WarningPUBLas Animas, Otero, Pueblo33 min
May 8, 4:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo61 min
May 8, 4:39 PM MDTTornado WarningPUBOtero, Pueblo36 min
May 8, 5:14 PM MDTSpecial Weather StatementPUBTeller46 min
May 8, 5:28 PM MDTSevere Thunderstorm WarningPUBOtero47 min
May 8, 5:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
May 8, 5:53 PM MDTSpecial Weather StatementPUBTeller67 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.